Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projective varieties of low codimension in characteristic $ p>0$


Author: Robert Speiser
Journal: Trans. Amer. Math. Soc. 240 (1978), 329-343
MSC: Primary 14F05
DOI: https://doi.org/10.1090/S0002-9947-1978-0491703-4
MathSciNet review: 0491703
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be an s-dimensional closed Cohen-Macaulay subvariety of projective n-space, over an algebraically closed field of characteristic $ p > 0$. Assume $ s \geqslant \tfrac{1}{2}(n + 1)$. Then (1) every stratified vector bundle on X is trivial; (2) X is simply connected. Assertion (1) generalizes Gieseker's result for projective space, while (2) is a strengthened analogue of results of Barth and Ogus in characteristic zero.


References [Enhancements On Off] (What's this?)

  • [1] A. Altman and S. Kleiman, On the purity of the branch locus, Compositio Math. 23 (1971), 461 ff. MR 0308118 (46:7233)
  • [2] W. Barth, Transplanting cohomology classes in complex projective space, Amer. J. Math. 12 (1973), 951 ff. MR 0287032 (44:4239)
  • [3] W. Barth and M. Larsen, On the homotopy groups of complex projective manifolds, Math. Scand. 30 (1972), 88 ff. MR 0340643 (49:5395)
  • [4] D. Gieseker, Flat bundles and the fundamental group (to appear).
  • [5] A. Grothendieck et al., Dix exposés sur la cohomologie des schémas, North-Holland, Amsterdam, 1968.
  • [6] -, Revêtements etales et groupe fondamentale. Lecture Notes in Math., vol. 224, Springer, Berlin and New York, 1971. MR 0354651 (50:7129)
  • [7] -, Cohomologie locale des faiseaux coherénts et théorèmes de Lefschetz locaux et globaux, North-Holland, Amsterdam, 1968.
  • [8] R. Hartshorne, Varieties of small codimension in projective space, Bull. Amer. Math. Soc. 80 (1974), 1017-1032. MR 0384816 (52:5688)
  • [9] -, Ample subvarieties of algebraic varieties, Lecture Notes in Math., vol. 156, Springer, Berlin and New York, 1970. MR 0282977 (44:211)
  • [10] R. Hartshorne and R. Speiser, Local cohomological dimension in characteristic p, Ann. of Math. (2) 105 (1977), 45-79. MR 0441962 (56:353)
  • [11] A. Ogus, Local cohomological dimension of algebraic varieties, Ann. of Math. (2) 98 (1973), 327 ff. MR 0506248 (58:22059)
  • [12] -, On the formal neighborhood of a subvariety of projective space (to appear).
  • [13] J.-P. Serre, Faisceaux algébriques cohérents, Ann. of Math. (2) 61 (1955), 197 ff. MR 0068874 (16:953c)
  • [14] R. Speiser, Cohomological dimension of noncomplete hypersurfaces, Invent. Math. 21 (1973), 143 ff. MR 0332788 (48:11114)
  • [15] -, Cohomological dimension and Abelian varieties, Amer. J. Math. 95 (1973), 1-34. MR 0325617 (48:3964)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14F05

Retrieve articles in all journals with MSC: 14F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0491703-4
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society